MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST; SURGICAL MESH
Catalog Number 1200011
Medical Device Problem Codes Material Protrusion/Extrusion (2979); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided this is a patient with a complex medical / surgical history.At this time, no conclusion can be made as to the degree to which the mesh implant may have caused or contributed to the patient outcome.However, based on the event as reported it is likely that the patient's pre-existing conditions complicated her postoperative course.No lot number has been provided; therefore no dhr review and related manufacturing process reviews could be performed.Extrusion is a known inherent risk of hernia repair surgery, and is listed in the instructions-for-use as a possible complication.Should additional information be provided, a supplemental emdr will be submitted.Remains implant.
 
Event or Problem Description
The following was reported to davol: on (b)(6) 2019 the patient, who has a complex surgical history which includes a colon resection and colostomy, underwent reversal of the colostomy.At this time the surgeon placed a phasix st mesh to aid in closure of the abdomen.As reported, the patients surgical wound has not fully healed since the procedure and the patient continues to have dressing changes and treatment provided by the wound clinic.Also reported, the surgeon has advised the patient that she is not a candidate to undergo additional surgical intervention to remove the mesh as the surgeon stated "there is nothing left to work with." as reported, the patient has had multiple abdominal surgeries and as stated, she "died on the table" during one of her previous procedures.As reported, there are pieces of the mesh protruding from the open area of the wound.

Brand Name
PHASIX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9179615
Report Number1213643-2019-09864
Device Sequence Number11405158
Product Code OWT
UDI-Device Identifier00801741095283
UDI-Public(01)00801741095283
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1200011
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2019
Initial Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;